MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that a discordant, falsely elevated prothrombin time (pt) result, a discordant, falsely elevated prothrombin time international normalized ratio (inr) result, and a discordant, falsely low prothrombin time percent (pt%) result were obtained on a patient sample on a sysmex cs-5100 system using dade innovin reagent.The backup files from the sysmex cs-5100 system were sent to siemens for further evaluation.Siemens is investigating the issue.
 
Event or Problem Description
A discordant, falsely elevated prothrombin time (pt) result, a discordant, falsely elevated prothrombin time international normalized ratio (inr) result, and a discordant, falsely low prothrombin time percent (pt%) result were obtained on a patient sample on a sysmex cs-5100 system using dade innovin reagent.The same sample was then repeated for pt, inr, and pt% on the same system with dade innovin reagent.The pt and inr resulted lower and the pt% resulted higher.Using thromborel s reagent, the same sample was tested for pt, inr, and pt% on the same system.The pt and inr resulted lower and the pt% resulted higher.The same sample was then repeated for pt, inr, and pt% on an alternate sysmex cs-5100 system using dade innovin reagent.The pt and inr resulted lower and the pt% resulted higher than the initial discordant results.Using thromborel s reagent, the same sample was then repeated for pt, inr, and pt% on the same alternate system.The pt and inr resulted lower and the pt% resulted higher.The following day, a new sample from the same patient was tested for pt, inr and pt% using dade innovin reagent on the same two sysmex cs-5100 systems that were used the previous day.The pt and inr resulted lower than the results obtained using dade innovin reagent the previous day and the pt% resulted higher than the results obtained using dade innovin reagent the previous day.The last inr result obtained with dade innovin reagent was reported, as the correct result, to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely elevated prothrombin time (pt) result, the discordant, falsely elevated prothrombin time international normalized ratio (inr) result, or the discordant, falsely low prothrombin time percent (pt%) result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2019-00078 on 25-oct-2019.Additional information (28-oct-2019): siemens further investigated the issue.Based on the analysis of the provided kinetics from the sysmex cs-5100 systems, no system or software issue could be identified.Quality controls (qc) recovered within range at the time of the event.All reaction kinetics were correctly evaluated by the system software.The cause of the discordant results obtained with dade innovin and thromborel s reagents is unknown.The issue is most likely caused by sample peculiarities such as preanalytical factors that have a higher impact on the results obtained with dade innovin reagent compared to thromborel s reagent when using the first sample draw in comparison to the later one.The reagent is performing according to specifications.No further evaluation of this device is required.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key9239823
Report Number9610806-2019-00078
Device Sequence Number1935626
Product Code GJS
UDI-Device Identifier00842768003783
UDI-Public00842768003783
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2021
Device Model NumberDADE INNOVIN
Device Catalogue Number10445704
Device Lot Number549733
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR